Advertisement

Weak solutions for a bi-fluid model for a mixture of two compressible non interacting fluids

  • Antonin NovotnýEmail author
Articles

Abstract

We investigate a version of one velocity Baer-Nunziato model with dissipation for the mixture of two compressible fluids with the goal to prove for it the existence of weak solutions for arbitrary large initial data on a large time interval. We transform the one velocity Baer-Nunziato system to another "more academic" system which possesses the clear "Navier-Stokes structure". We solve the new system by adapting to its structure the Lions approach for solving the (mono-fluid) compressible Navier-Stokes equations. An extension of the theory of renormalized solutions to the transport equation to more continuity equations with renormalizing functions of several variables is essential in this process. We derive a criterion of almost uniqueness for the renormalized solutions to the pure transport equation without the classical assumption on the boundedness of the divergence of the transporting velocity. This result does not follow from the DiPerna-Lions transport theory and it is of independent interest. This criterion plays the crucial role in the identification of the weak solutions to the original one velocity Baer-Nunziato problem starting from the weak solutions of the academic problem. As far as we know, this is the first result on the existence of weak solutions for a version of the one velocity bi-fluid system of the Baer-Nunziato type in the mathematical literature.

Keywords

bi-fluid system multifluid system Baer-Nunziato system, compressible Navier-Stokes equations transport equation continuity equation large data weak solution 

MSC(2010)

76N10 35Q30 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Allaire G, Clerc S, Kokh S. A five-equation model for the numerical simulation of interfaces in two-phase flows. C R Acad Sci Ser I, 2000, 331: 1017–1022MathSciNetzbMATHGoogle Scholar
  2. 2.
    Allaire G, Clerc S, Kokh S. A five-equation model for the numerical simulation of interfaces between compressible fluids. J Comput Phys, 2002, 181: 577–616MathSciNetCrossRefGoogle Scholar
  3. 3.
    Ambrosio L, Crippa G. Existence, uniqueness, stability and differentiability properties of the flow associated to weakly differentiable vector fields. In: Transport Equations and Multi-D Hyperbolic Conservation Laws. Lecture Notes of the Unione Matematica Italiana, vol. 5. Berlin-Heidelberg: Springer, 3–57zbMATHGoogle Scholar
  4. 4.
    Baer M R, Nunziato J W. A two-phase mixture theory for the deflagration-to-detonation transition (DDT) in reactive granular materials. Internat J Multiphase Flow, 1986, 12: 861–889CrossRefGoogle Scholar
  5. 5.
    Bianchini S, Bonicatto P. A uniqueness result for the decomposition of vector fields in Rd. https://people.sissa.it/bianchin/Papers/Linear_Transport/weak_Bressan_conj_master.pdfGoogle Scholar
  6. 6.
    Bresch D, Desjardins B, Ghidaglia J-M, et al. Multifluid models including compressible fluids. In: Handbook of Mathematical Analysis in Mechanics of Viscous Fluids. Cham: Springer, 2018, 1–52Google Scholar
  7. 7.
    Bresch D, Mucha P B, Zatorska E. Finite-energy solutions for compressible two-fluid stokes system. Arch Ration Mech Anal, 2019, 232: 987–1029MathSciNetCrossRefGoogle Scholar
  8. 8.
    Crippa G, de Lellis C. Estimates and regularity results for the DiPerna-Lions flow. J Reine Angew Math, 2008, 616: 15–46MathSciNetzbMATHGoogle Scholar
  9. 9.
    Dallet S. A comparative study of numerical schemes for the Baer-Nunziato model. Int J Finite Vol, 2016, 13: 1–37Google Scholar
  10. 10.
    Denk R, Hieber M, Prüss J. Optimal Lp - Lq-estimates for parabolic boundary value problems with inhomogeneous data. Math Z, 2007, 257: 193–224MathSciNetCrossRefGoogle Scholar
  11. 11.
    DiPerna R J, Lions P-L. Ordinary differential equations, transport theory and Sobolev spaces. Invent Math, 1989, 98: 511–547MathSciNetCrossRefGoogle Scholar
  12. 12.
    Drew D, Passman S L. Theory of Multicomponent Fluids. Applied Mathematical Sciences, vol. 135. New York: Springer, 1999CrossRefGoogle Scholar
  13. 13.
    Feireisl E, Novotný A, Petzeltová H. On the domain dependence of solutions to the compressible Navier-Stokes equations of a barotropic fluid. Math Methods Appl Sci, 2002, 25: 1045–1073MathSciNetCrossRefGoogle Scholar
  14. 14.
    Guillard H, Murrone A. A five equation reduced model for compressible two phase flow problems. J Comput Phys, 2005, 202: 664–698MathSciNetCrossRefGoogle Scholar
  15. 15.
    Guillemaud V. Modélisation et simulation numérique des écoulements diphasiques par une approche bifuide à deux pressions. PhD Thesis. Marseille: Université de Provence-Aix-Marseille I, 2007Google Scholar
  16. 16.
    Ishii M, Hibiki T. Thermo-Fluid Dynamics of Two-Phase Flow. New York: Springer, 2006CrossRefGoogle Scholar
  17. 17.
    Lions P-L. Mathematical Topics in Fluid Mechanics: Compressible Models, Volume 2. Oxford Lecture Series in Mathematics and Its Applications, vol. 10. Oxford: Oxford Science Publications, 1998Google Scholar
  18. 18.
    Maltese D, Michálek M, Mucha P B, et al. Existence of weak solutions for compressible Navier-Stokes equations with entropy transport. J Differential Equations, 2016, 261: 4448–4485MathSciNetCrossRefGoogle Scholar
  19. 19.
    Novotný A, Pokorny M. Weak solutions for some compressible multicomponent fluid models. Arch Ration Mech Anal, 2019, in pressGoogle Scholar
  20. 20.
    Novotný A, Straškraba I. Introduction to the Mathematical Theory of Compressible Flow. Oxford Lecture Series in Mathematics and Its Applications, vol. 27. Oxford: Oxford University Press, 2004Google Scholar
  21. 21.
    Vasseur A, Wen H, Yu C. Global weak solution to the viscous two-fluid model with finite energy. J Math Pures Appl (9), 2019, 125: 247–282MathSciNetCrossRefGoogle Scholar
  22. 22.
    Wen H. Global existence of weak solution to compressible two-fluid model without any domination condition in three dimensions. ArXiv:1902.05190, 2019Google Scholar

Copyright information

© Science China Press and Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Institut de Mathématiques de Toulon (IMATH)Université de ToulonLa GardeFrance

Personalised recommendations